Alert archive / Vermont / River Flood Warnings in 2018
River Flood Warning 9, NWS Burlington, VT
NWS Burlington, VT issued this river flood warning at Feb 22, 2018, 6:22 AM EST for Orleans County, Vermont. It was in force for 33 hr.
The area
The outline as issued.
The facts
- Issued
- Feb 22, 2018, 6:22 AM EST (11:22 UTC)
- Expired
- Feb 23, 2018, 3:06 PM EST
- In force
- 33 hr
- Issued by
- NWS Burlington, VT
- Area
- Storm-based polygon
- Flood severity
- Minor
County Orleans County, VT
The radar
The Burlington radar (KCXX), 85 km from the middle of the area, began a volume at 11:24 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Barton River near Coventry (COVV1). The gauge peaked at 8.82 ft at Feb 22, 2018, 4:00 PM EST.
- Action stage
- 7 ft
- Minor stage
- 8 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 04296280, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
738
WGUS41 KBTV 221122
FLWBTV
BULLETIN - EAS ACTIVATION REQUESTED
Flood Warning
National Weather Service Burlington VT
622 AM EST Thu Feb 22 2018
...The National Weather Service in Burlington has issued a flood
warning for the following rivers in Vermont...
Barton River At Coventry
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Safety message...
If you live or travel near streams and rivers seek higher ground
immediately at first signs of rising water. Obey all road closure
signs, they are there for your safety. Do not attempt to drive
through flooded areas, most flood deaths occur in automobiles. Turn
around, don't drown!
Stay tuned to developments by listening to noaa weather radio, or by
visiting our web site at: weather.gov.
&&
VTC019-231123-
/O.NEW.KBTV.FL.W.0009.180222T1122Z-180223T2006Z/
/COVV1.1.ER.180222T1111Z.180222T1800Z.180223T1406Z.UU/
622 AM EST Thu Feb 22 2018
The National Weather Service in Burlington has issued a
* Flood Warning for
The Barton River At Coventry.
* until Friday afternoon...Or until the warning is cancelled.
* At 5:30 AM Thursday the stage was 7.8 feet.
* Flood stage is 8.0 feet.
* Minor flooding is forecast.
* Forecast...Rise above flood stage by Thursday morning and continue
to rise to near 9.2 feet by Thursday afternoon. The river will fall
below flood stage by late Friday morning.
* Impact...At 8.0 feet...Maple Street and River Road between Orleans
and Coventry Station will flood. There will be extensive field and
lowland flooding.
&&
LAT...LON 4490 7226 4490 7217 4483 7216 4478 7207
4476 7224
$$
Neiles1 follow-up statement
101
WGUS81 KBTV 222228
FLSBTV
Flood Statement
National Weather Service Burlington VT
527 PM EST Thu Feb 22 2018
...The Flood Warning continues for the following rivers in Vermont...
Winooski River At Essex Junction
Barton River At Coventry
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Safety message...
If you live or travel near streams and rivers seek higher ground
immediately at first signs of rising water. Obey all road closure
signs, they are there for your safety. Do not attempt to drive
through flooded areas, most flood deaths occur in automobiles. Turn
around, don't drown!
Stay tuned to developments by listening to noaa weather radio, or by
visiting our web site at: weather.gov.
&&
VTC007-231130-
/O.EXT.KBTV.FL.W.0008.000000T0000Z-180223T1130Z/
/ESSV1.2.IJ.180221T1337Z.180222T0445Z.180223T0530Z.NO/
527 PM EST Thu Feb 22 2018
The Flood Warning continues for
The Winooski River At Essex Junction.
* At 4:30 PM Thursday the stage was 14.6 feet.
* Flood stage is 12.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue to fall to below flood stage by
after midnight Friday.
* Impact...Water is out of its banks near River Cover Road and
has closed River Cover Road in Williston. Flood Waters may impact
North Williston Road in Essex. Impacts are only anticipated
upstream of the river gauge.
&&
LAT...LON 4457 7326 4444 7291 4436 7295 4450 7331
$$
VTC019-231441-
/O.EXT.KBTV.FL.W.0009.000000T0000Z-180223T1441Z/
/COVV1.1.ER.180222T1315Z.180222T2130Z.180223T0841Z.UU/
527 PM EST Thu Feb 22 2018
The Flood Warning continues for
The Barton River At Coventry.
* At 4:30 PM Thursday the stage was 8.8 feet.
* Flood stage is 8.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue to fall to below flood stage by
early Friday.
* Impact...At 8.0 feet...Maple Street and River Road between Orleans
and Coventry Station will flood. There will be extensive field and
lowland flooding.
&&
LAT...LON 4490 7226 4490 7217 4483 7216 4478 7207
4476 7224
$$
DealWhat forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Burlington, VT wrote its last area forecast discussion before this river flood warning went out at Feb 22, 4:45 AM EST, 1 hour 37 minutes earlier.
Area forecast discussion, Feb 22, 4:45 AM EST, 1 hour 37 minutes before
Area Forecast Discussion National Weather Service Burlington VT 445 AM EST Thu Feb 22 2018 .SYNOPSIS... Cloud cover will increase today as a weak system brings a chance of snowfall to southern Vermont this afternoon. Clouds will then decrease through the overnight hours with temperatures returning to near normal values. Temperatures will then quickly warm on Friday as another system moves toward the area. Precipitation will build across the region late Friday morning with a transition from snow to sleet to rain expected but no impacts are expected with this system as it quickly exits the region Friday night. && .NEAR TERM /THROUGH FRIDAY/... As of 445 AM EST Thursday...Temperatures have been slower to fall than originally expected as quite a bit of mid and high level clouds continue to push across the region. In addition, the majority of the cold air advection seems to have lagged a bit behind the cold front with Canadian observations showing temperatures just in the low 20s. Skies will clear toward morning and as the temperatures at 850mb and 925 mb continue to cool, our low temperatures should be observed just after sunrise. An impressive fetch of southwesterly flow aloft continues to advect moisture from the Gulf of Mexico up toward the North Country. The strong Bermuda High that brought record warmth to much of New England yesterday has now retreated slightly to the southeast but 850/700/500 heights still remain well above normal for this time of the year. The way that the longwave pattern has set up with the aforementioned southwesterly flow aloft will continue to bring several short waves through New England over the next several days. The first shortwave will push south of Vermont this afternoon and a chance of snow will develop across Windsor and Rutland Counties. Much of the moisture with this system will be shunted pretty far south but some moisture will wrap around the shortwave and bring some snow near the VT/NY/MA border but Rutland and Springfield may see a dusting of snow while the remainder of the forecast area remains dry. Skies will clear on the backside of the shortwave tonight with nice subsidence suppressing cloud cover. This will lead to a true radiative cooling night where temperatures are expected to drop into the single digits to mid teens across the forecast area. Even with these colder temperatures, temperatures will remain near or slightly above normal due in large part to the anomalously high heights aloft. Temperatures will quickly warm on Friday as warmer and wetter air associated with another shortwave pushes toward New England. Precipitation type will be the forecast challenge with this system as temperatures across the board start well below freezing and warm throughout the day. A transition from snow to sleet to rain is expected as temperatures warm both aloft and at the surface. There could be some pockets of freezing rain but these look restricted to the higher elevations. Valley locations within and east of the Green Mountains will likely see periods of sleet linger through the afternoon as the cold air at the surface will likely be difficult to scour out. Overall QPF looks unimpressive with less than a tenth of an inch of liquid over most locations with slightly higher amounts over the higher terrain. && .SHORT TERM /FRIDAY NIGHT THROUGH SATURDAY NIGHT/... As of 445 AM EST Thursday...Friday night...most of the precipitation will be tapering off in the evening as the best warm advection, lift, and deeper moisture moves east rather quickly and a weak occluded front moves though the region. Precipitation type will be mainly rain as the column warms but still a bit problematic in eastern VT where some pockets of freezing temps will linger with light freezing rain. Still some uncertainty in temps being a degree or two either side of freezing. Some of the higher terrain above 2000 ft could see some snow showers by Saturday morning as colder air aloft moves in. QPF will be light with less than a tenth of an inch so not expecting much of either freezing rain or snow. High pressure over Quebec and ridging aloft moves into the region for Saturday afternoon and the first half of Sat night before the next system in the form of an warm and occluded front approaches with some increasing clouds late. More below. && .LONG TERM /SUNDAY THROUGH WEDNESDAY/... As of 445 AM EST Thursday...A rather strong and deepening low pressure will track from CO through the western Great Lakes into James Bay Canada through Sunday night. It's associated occluded frontal system and precipitation will move from southwest to northeast into the North Country starting early Sunday. Initially, it looks like it will be cold enough for an inch or so of snow or sleet on the leading edge bute'll be on the warm side of that system as well as temperature profiles warm above freezing right up through 850 mb so any mix/snow will change to rain once again. The winds should be stronger on Sunday as we see some SE downsloping developing. Anticipate 20-30kts with gusts of 25-45kts along the western slopes of the Greens and the northern slopes of the Adirondacks. It does look a little drier and slightly cooler Monday through Wednesday with ridging aloft and a NW flow as high pressure moves from the midwest to the mid- Atlantic coast. There may be a few rain or snow showers especially in the higher terrain with the NW flow later Monday into Tuesday morning, but very light QPF. It will continue warmer than normal through the period with high temperatures in the upper 30s to mid 40s Sunday cooling a bit in to the 30s to near 40 with lows in the upper mid 20s to low 30s Monday then down in the 20s with a few teens Tue/Wed. && .AVIATION /09Z THURSDAY THROUGH MONDAY/... Through 06Z Friday...VFR conditions and light winds will prevail through the forecast period as drier air continues to filter in behind the cold front that went through earlier this afternoon. A quick moving disturbance will track south of Vermont between 18Z and 03Z and bring a chance of snowfall to Rutland but much of the moisture will remain to the south with little to no impacts expected. Outlook... Thursday Night: VFR. Slight chance SHSN. Friday: Mainly VFR, with local MVFR possible. Likely RA, Chance SN. Friday Night: Mainly MVFR, with local IFR possible. Chance RA, Chance FZRA, Chance PL. Saturday: Mainly MVFR, with areas VFR possible. Slight chance SHRA, Slight chance SHSN. Saturday Night: VFR. Chance SN. Sunday: Mainly MVFR and IFR, with local VFR possible. Definite RA, Definite SN. Sunday Night: Mainly VFR, with local IFR possible. Chance SHRA, Chance SHSN. Monday: VFR. Slight chance SHRA, Slight chance SHSN. && .HYDROLOGY... As of 445 AM EST Thursday...The flood watch has been cancelled as temperatures have dropped below freezing across much of New York and Vermont this morning which has helped to reduce snow melt runoff. Flooding associated with localized ice jams is still ongoing across portions of Northern New York and northern Vermont but latest hydrographs show most locations have crested and are beginning to drop. There still may be some flooding associated with ice jams today as ice jams release and re-develop downstream but the greatest potential for flooding has ended. && .BTV WATCHES/WARNINGS/ADVISORIES... VT...None. NY...None. && SYNOPSIS...Clay NEAR TERM...Clay SHORT TERM...Sisson LONG TERM...Sisson AVIATION...Clay HYDROLOGY...Clay/Sisson/Neiles
Hazardous weather outlook, Feb 22, 5:04 AM EST, 1 hour 18 minutes before
Hazardous Weather Outlook National Weather Service Burlington VT 504 AM EST Thu Feb 22 2018 NYZ026>031-034-035-087-VTZ001>012-016>019-231015- Northern St. Lawrence-Northern Franklin-Eastern Clinton- Southeastern St. Lawrence-Southern Franklin-Western Clinton- Western Essex-Eastern Essex-Southwestern St. Lawrence-Grand Isle- Western Franklin-Orleans-Essex-Western Chittenden-Lamoille-Caledonia- Washington-Western Addison-Orange-Western Rutland-Windsor- Eastern Franklin-Eastern Chittenden-Eastern Addison-Eastern Rutland- 504 AM EST Thu Feb 22 2018 This Hazardous Weather Outlook is for northern New York, central Vermont, northeast Vermont, northwest Vermont and southern Vermont. .DAY ONE...Today and Tonight. Localized flooding due to ice jams will continue throughout the day. Latest hydrographs depict flood waters receding and this trend is expected to continue throughout the day. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. On Friday, a transition from snow to sleet to rain is expected with no snow accumulation expected as the system moves quickly through. Another round of mixed precipitation is possible on Sunday with an inch or two of snow possible on the front end before the mix transitions to rain. Gusty southerly winds are possible on Sunday with wind gusts upwards to 40 mph possible over the Champlain Valley. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. However, spotters are encouraged to submit any reports of high water or flooding the National Weather Service in Burlington.
The office that day
Everything else NWS Burlington, VT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 22, 11:12 AM EST | Areal Flood Warning | BTV | Franklin | 24 hr |
Nearby
River Flood Warnings in Vermont, 2018Every river flood warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.